I am allergic to Penicillin. I was prescribed Cefdinir. I took it for 5 days with Prednisone. I stopped all medicine because I was going in for allergy testing. After the allergy testing I resumed the Cefdinir. Five days later I started to get a horribly itchy rash(arms, stomach, back, legs). Barely sleeping. I stopped taking it on the 6 day, which was a Saturday. It is now Thursday and I have had no relief. What should I do? Benedryl barely helping.. do not want to get on another Steroid.
Am allergic to penicillin.Prescribed Cefdinir and Prednisone. Horribly itchy rash(arms, stmch, bck?
- 10 Jan 2014 by carol777
- 10 January 2014
- allergies, allergic reactions, skin rash, cefdinir, penicillin, prednisone, medicine, prescription
Added 10 Jan 2014:
I finally have some relief!! :-)I told my Aunt, whom has a very long nursing background, from start to finish what all meds this Dr. prescribed for me. She mentioned the Prednisone being an anti-inflamatory steroid. (That is where it clicked for me... Several years ago, I had tendonitis and my other Dr. said I should take ibuprofin to reduce the inflamation.) So I asked my Aunt if ibuprofin would possibly help. She said it might.. I took 600mg of ibuprofin along with 1 benedryl.. the redness was gone within a half hour. I did the same before bed and almost slept the whole night through. Feeling much better today.. the bumps are still there but I am barely itching and most of all I FINALLY feel Rested!!
If you don't want to take a steroid there is nothing more you can do. The prednisone is the only thing that would really help. You are one of the small percentage of people allergic to penicillin who are also allergic to cephalosporins. You should tell your dr and pharmacist of this.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 25 Oct 2013 • 3 answers
I have been prescribed prednisone for a non-allergic reaction to penicillin and have a tapering off?
Updated 4 Oct 2014 • 2 answers
Updated 20 Jan 2015 • 1 answer
Updated 25 Aug 2017 • 1 answer
Updated 28 Jun 2018 • 1 answer